May. 27th, 2011

flyboy_fox: (I has a sads ;_;)
I don't know what to do. I feel hopeless and a little scared. It just seems like it's not going to get better.

I've been having a bad relapse of depression and anxiety for a while, but it's gotten worse and I've been struggling just to stay afloat. I hoped maybe it would pass in time, especially with summer almost here now, but it's not going anywhere. I don't know what's worse, the panic attacks, the depression, or just the almost permanent sick anxious feeling in my gut and throat. I want so badly to look forward to the wonderful things that are coming up; Summer of Sonic, travelling to America to possibly meet my half-sister, going on that amazing nine-night cruise... but every single one of them fills me with dread and guilt.

So I finally manned up enough to go back to the doctor today. I hoped maybe I could get a referral for CBT, since I've heard so many good things about CBT. I really need to learn how to put these obsessive thoughts out of my mind and stop obsessing and destroying myself. So, CBT would be great. But there is no way I can afford to go privately, even with sliding-scales/mean-tested approaches. Even if I could, the closest private clinic is in Taunton, much too far away. So that only leaves the NHS. Which has a minimum wait of three months for referrals. Three months. I can't... three months.

The doctor was so nice... she was really kind and understanding and couldn't apologise enough for the fact that there was nothing sooner. She didn't try to force pills on me, but she said that they might help in the meantime, and she prescribed me Venlalic XL (Venlafaxine) 75mg. It's an SNRI used to treat depression and generalised anxiety disorder. It also looks evil. A quick bit of internet research comparing it to the last pill I was on (Escitalopram aka Cipralex) shows that the side-effects are more than twice as common, and coming off it is a bitch. Even missing one dose seems to have some pretty nasty withdrawal effects. I'm terrified of taking this pill, because I'm scared of the side-effects and because I don't want it to be difficult to come off from... but the thought of continuing the way I feel right now is just as frightening.

I know I'm the only person who can decide what to do, but it feels like there's no winning here. At the risk of whining horribly, I just want to feel better. I hate this. I hate feeling like this. But those pills might make me feel worse.

Profile

flyboy_fox: (Default)
flyboy_fox

December 2011

S M T W T F S
    123
4 5678910
11121314 151617
18192021222324
25262728293031

Style Credit

Expand Cut Tags

No cut tags
Page generated Jul. 24th, 2017 06:40 pm
Powered by Dreamwidth Studios